Alert archive / Iowa / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 133, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 21, 2007, 12:15 AM CDT for Worth County, Iowa. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2007, 12:15 AM CDT (05:15 UTC)
- Expired
- Jun 21, 2007, 12:49 AM CDT
- In force
- 34 min
- Issued by
- NWS Des Moines, IA
- Area
- Counties, with a storm outline in the text
County Worth County, IA
The radar
The Minneapolis radar (KMPX), 162 km from the middle of the area, began a volume at 05:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 551 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 2355 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 159 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 210515
SVRDMX
IAC195-210600-
/O.NEW.KDMX.SV.W.0133.070621T0515Z-070621T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1215 AM CDT THU JUN 21 2007
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
* UNTIL 100 AM CDT
* AT 1213 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
NORTHWOOD...OR ABOUT 9 MILES SOUTH OF HAYWARD...AND MOVING SOUTH AT
25 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MANLY
AND NORTHWOOD.
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
LAT...LON 4350 9303 4326 9303 4326 9321 4350 9335
4351 9334
$$
COGIL3 follow-up statements
000
WWUS53 KDMX 210528
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1227 AM CDT THU JUN 21 2007
IAC195-210600-
/O.CON.KDMX.SV.W.0133.000000T0000Z-070621T0600Z/
WORTH IA-
1227 AM CDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EASTERN WORTH COUNTY...
AT 1226 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR NORTHWOOD...OR ABOUT 15 MILES SOUTH OF HAYWARD...MOVING
SOUTH AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
KENSETT...GRAFTON AND MANLY
LAT...LON 4350 9303 4326 9303 4326 9321 4350 9335
4351 9334
$$000
WWUS53 KDMX 210539
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1239 AM CDT THU JUN 21 2007
IAC195-210600-
/O.CON.KDMX.SV.W.0133.000000T0000Z-070621T0600Z/
WORTH IA-
1239 AM CDT THU JUN 21 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR EASTERN WORTH COUNTY...
AT 1234 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR GRAFTON...OR ABOUT 16 MILES NORTHWEST OF
OSAGE...MOVING SOUTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF EASTERN WORTH COUNTY.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY AWAY FROM WINDOWS.
LAT...LON 4350 9303 4326 9303 4326 9321 4350 9335
4351 9334
$$
COGIL000
WWUS53 KDMX 210549
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1249 AM CDT THU JUN 21 2007
IAC195-210559-
/O.CAN.KDMX.SV.W.0133.000000T0000Z-070621T0600Z/
WORTH IA-
1249 AM CDT THU JUN 21 2007
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WORTH COUNTY IS
CANCELLED...
AT 1247 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO
LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS
BEEN CANCELLED.
LAT...LON 4350 9303 4326 9303 4326 9321 4350 9335
4351 9334
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:45 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 20, 9:45 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 945 PM CDT WED JUN 20 2007 .DISCUSSION... SHORT TERM (OVERNIGHT) CONVECTION ACRS SOUTHERN MINNESOTA CONTINUES AHEAD OF WEAK SFC BOUNDARY AND EDGE OF INSTABILITY AXIS. DEEPER MOISTURE CONVERGENCE ALSO CONTINUES NEAR THE BOUNDARY SUPPORTING THE THUNDERSTORM ACTIVITY. MAY SEE THESE STORMS DROP INTO NORTHERN IOWA...HOWEVER THE INSTABILITY WHILE STILL DECENT...IS NOT NEARLY AS GOOD AS FARTHER NORTH AND WEST WITH CIN INCREASING AS WELL. STILL SOME THREAT WITH THESE STORMS...BUT MORE ON A ISOLATED TO SCATTERED BASIS. FARTHER SOUTH...WL CONTINUE TO SEE SMALL THREAT AS WELL WITH WEAK SHORT WAVE CROSSING NEBRASKA BUT CONVERGENCE IS WEAKER. LONG TERM (THURS-WED) MAIN FOCUS OF THIS FORECAST IS REALLY SHORT TERM THURSDAY AND FRIDAY. MOST EVERY MODEL HAS BEEN TRENDING TO SLOW THINGS DOWN AND WHAT BEGAN AS A WEDNESDAY/THURSDAY THING NOW THURSDAY AFTERNOON INTO FRIDAY EVENING LIKELY. BIGGEST CALL WILL BE WHEN TO INITIATE THE CONVECTION WHICH DEPENDS ON PREVIOUS CONVECTION AND AIRMASS IF ANY CONVECTION OCCURRED. BEST SCENARIO ATTM IS DEVELOPMENT TOMORROW AFTERNOON AS BEST TIMING BRINGS SHORT WAVE DOWN THE FLOW LATE AFTERNOON THEN TAKES ITS TIME WHILE SURFACE SYSTEM LAGS WITH BOUNDARY LOCATION UNCERTAIN TO EXACT LOCATION WHICH WILL DETERMINE HEAVIEST RAINFALL POTENTIAL. ATTM EXPECT ANY MCS TO ROLL FROM NORTH CENTRAL TO EAST CENTRAL IOWA WITH PWS BEING 1.9 TO 2.4 TOTALS COULD EXCEED 3 INCHES NAM MAYBE OVERDONE WITH 6 INCH BULLSEYE. LOOK AT SOUNDINGS INITIALLY FAVOR WINDS HOWEVER WITH TIME HEAVY RAINS LOOK TO BE MAIN FOCUS. ALL MODELS SEEM TO BE HINTING SEVERAL VORT MAXS SOUTH CENTRAL AND NORTH WITH SEVERAL PCPN MAXS WHICH COULD BE POSSIBLE HOWEVER WILL FAVOR MORE NORTHERLY MAX AS DYNAMICAL FIELDS MUCH MORE IMPRESSIVE AND COULD PRODUCE MORE WEATHER AND RAIN. THIS WILL BE A WARM HUMID AIRMASS AND CAPABLE OF PRODUCING HEAVY RAINS WITH AFFECTS LATER ON THE WEEKEND IN THE RIVERS. ALSO HAVE INCREASED POPS ON FRIDAY SINCE UPPER LOW SOMEWHAT CLOSES OFF AND SLOWS DOWN DURING PROCESS FOLLOWING MAV GUIDANCE FOR THE MOST PART WITH SOME ADJUSTING. IN LATER PERIODS LOOKING VERY SUMMER LIKE WITH 90S AT LEAST EARLY INTO NEXT WEEK HOWEVER UNCERTAINTY WITH FRONT SLIPPING SOUTH IN THE LATE PERIODS NOT MUCH MORE THAN LOW POPS. && .AVIATION 21/00Z... CONVECTION ACRS S MINNESOTA WILL MOVE SLOWLY SOUTH OVERNIGHT AND MAY IMPACT PORTIONS OF NORTHERN IA. MOST OF IA WL SEE VFR CIGS THRU 14Z WITH SOME MVFR VISIBILITIES AFT 08Z IN MIST. SFC GRADIENT WL KEEP SOUTHERLY SFC WINDS ACRS IA & .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...COGIL LONG TERM...FORSTER/73/49/15 AVIATION...COGIL
Hazardous weather outlook, Jun 20, 9:36 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 936 PM CDT WED JUN 20 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-211100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 936 PM CDT WED JUN 20 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ACROSS SOUTHERN MINNESOTA WILL APPROACH NORTH CENTRAL IOWA DURING THE OVERNIGHT. THERE REMAINS A SLIGHT CHANCE OF SEVERE WEATHER WITH THESE STORMS...MAINLY ALONG AND NORTH OF HIGHWAY 3 OVERNIGHT. THE PRIMARY THREAT WOULD BE QUARTER SIZE HAIL AND A SECONDARY THREAT FROM WIND GUSTS APPROACHING 60 MPH. ISOLATED THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT ACROSS MUCH OF THE REMAINDER OF CENTRAL IOWA...HOWEVER THE SEVERE THREAT APPEARS MINIMAL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK FOR SEVERE WEATHER AND THE POTENTIAL FOR VERY HEAVY RAINFALL CONTINUES THURSDAY THROUGH FRIDAY NIGHT. GOLF BALL SIZED HAIL...70 MPH WINDS AND ISOLATED TORNADOES ARE POSSIBLE THURSDAY AFTERNOON AND EVENING. IN ADDITIONAL...VERY HEAVY RAINFALL IS POSSIBLE AS NUMEROUS ROUNDS OF THUNDERSTORMS ARE FORECAST DURING THE PERIOD. TOTAL RAINFALL AMOUNTS THROUGH FRIDAY NIGHT OF 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS ARE EXPECTED. FLASH FLOODING OR RIVER FLOODING MAY OCCUR AS A RESULT OF THE HEAVY RAINFALL AMOUNTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS NORTHERN IOWA TONIGHT. ADDITIONAL ACTIVATION MAY BE REQUIRED FROM THURSDAY INTO FRIDAY NIGHT ACROSS CENTRAL IOWA. CC
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 2:14 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 61 min |
| Jun 21, 2:16 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto | 44 min |
| Jun 21, 2:40 PM CDT | Severe Thunderstorm Warning | DMX | Palo Alto, Pocahontas | 50 min |
| Jun 21, 2:42 PM CDT | Severe Thunderstorm Warning | DMX | Hancock | 48 min |
| Jun 21, 3:01 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 59 min |
| Jun 21, 3:05 PM CDT | Severe Thunderstorm Warning | DMX | Humboldt, Wright | 40 min |
| Jun 21, 3:07 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 53 min |
| Jun 21, 3:07 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Crawford | 38 min |
| Jun 21, 3:23 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 67 min |
| Jun 21, 3:36 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 39 min |
| Jun 21, 3:39 PM CDT | Tornado Warning | DMX | Humboldt, Wright | 36 min |
| Jun 21, 3:52 PM CDT | Severe Thunderstorm Warning | DMX | Greene | 38 min |
| Jun 21, 3:53 PM CDT | Severe Thunderstorm Warning | DMX | Guthrie | 52 min |
| Jun 21, 3:54 PM CDT | Severe Thunderstorm Warning | DMX | Cass | 51 min |
| Jun 21, 3:55 PM CDT | Tornado Warning | DMX | Butler | 50 min |
| Jun 21, 4:09 PM CDT | Tornado Warning | DMX | Black Hawk | 51 min |
| Jun 21, 4:11 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Worth | 49 min |
| Jun 21, 4:13 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas | 47 min |
| Jun 21, 4:14 PM CDT | Severe Thunderstorm Warning | DMX | Bremer | 46 min |
| Jun 21, 4:19 PM CDT | Severe Thunderstorm Warning | DMX | Butler | 29 min |
| Jun 21, 4:22 PM CDT | Severe Thunderstorm Warning | DMX | Adair | 53 min |
| Jun 21, 4:31 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Story | 44 min |
| Jun 21, 4:35 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton | 40 min |
| Jun 21, 4:36 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Polk | 54 min |
| Jun 21, 4:53 PM CDT | Tornado Warning | DMX | Story | 37 min |
| Jun 21, 4:56 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 49 min |
| Jun 21, 5:01 PM CDT | Severe Thunderstorm Warning | DMX | Madison, Warren | 44 min |
| Jun 21, 5:08 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 36 min |
| Jun 21, 5:16 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk | 44 min |
| Jun 21, 5:17 PM CDT | Severe Thunderstorm Warning | DMX | Jasper | 43 min |
| Jun 21, 5:23 PM CDT | Tornado Warning | DMX | Madison, Warren | 37 min |
| Jun 21, 5:24 PM CDT | Tornado Warning | DMX | Black Hawk | 36 min |
| Jun 21, 5:43 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Lucas | 47 min |
| Jun 21, 5:49 PM CDT | Severe Thunderstorm Warning | DMX | Marion, Warren | 41 min |
| Jun 21, 5:57 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 63 min |
| Jun 21, 6:11 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur | 49 min |
| Jun 21, 6:36 PM CDT | Severe Thunderstorm Warning | DMX | Wayne | 39 min |
| Jun 21, 6:44 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 26 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.